I wsa diagnosed with type 2 diabetes 2 1/2 years ago after losing my retinas due to complications. (They have been repaired, somewhat, for now.) I have always been a person to do a lot of research on anything I have done. Maybe you can help answer only one question: I have found that using Humalog insulin, for my eating needs, has worked out great: HbA1c At 5.9%. Now, because I am a type 2 diabetic at 49 years of age and must use 35 to 40 units of Humalog to eat, is there any information on what these large doses of insulin could do to me (besides the standard hypo precautions) in the form of other complications? I am concerned and would like to know if this could be dangerous. I was told that this was a great deal of insulin to use 2 or 3 times a day. Is there anything I was not informed about the high doses of insulin?
First of all, I want to reassure you regarding the harmful effects of such a large dose of insulin: once you have a good metabolic control, as can easily be judged from your HbA1c level, you should be told that no significant negative effect of high doses of insulin has been demonstrated so far. Likewise, your actual dosage is a bit too higher than usual in an average adult man with normal weight: if not overweight, I'd check what you eat and whether you are having subclinical hypos during the 2-3 hours after Humalog shots.
Original posting 10 Nov 1999
Posted to Insulin Analogs
Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2017. Comments and Feedback.